MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381123
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd angiocath catheter separated or broke; retained object.The following information was provided by the initial reporter: a serious incident that occurred with a patient, where the plastic part of the iv cannula was retained in the patient¿s vein after removing her iv line.The patient was admitted to the emergency department on (b)(6) 2024 at 5:20pm, complaining from persistent bleeding from the site of the iv insertion she had that same day at cmc; left hand foreign body was suspected, confirmed and removed by a surgeon.Most probably that the cannula was detached from the blue tip of the angiocath.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
Additional information/clarification received on 1 jul 2024 where the correct lot number is provided.Lot mfg/exp dates updated.
 
Event or Problem Description
No additional information for this incident.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381123 and lot number 2202917.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, five (5) picture samples were received for evaluation by our quality team.Through examination of the pictures, it was possible to identify that the catheter is breaking.For a detailed analysis, it would be necessary to have a picture of the adapter (blue cannon) and/or the presence of the physical sample.At this time, an exact cause could not be determined for this incident.For the defect of catheter breakage/separation after placement, a corrective and preventive action plan has been initiated for further investigation and to prevent any potential reoccurrence.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora 81460
BR   81460
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19308975
Report Number9610048-2024-00052
Device Sequence Number7004236
Product Code FOZ
UDI-Device Identifier00382903811236
UDI-Public(01)00382903811236
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381123
Device Lot Number2202917
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by ManufacturerNot provided
09/26/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/02/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown